Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 70, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 28, 2021, 12:19 AM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 12:19 AM EDT (04:19 UTC)
- Expired
- Jun 28, 2021, 12:45 AM EDT
- In force
- 26 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 78 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 4.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WHUS52 KKEY 280419
SMWKEY
GMZ032-035-043-044-053-054-280445-
/O.NEW.KKEY.MA.W.0070.210628T0419Z-210628T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1219 AM EDT Mon Jun 28 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from Craig Key to Halfmoon
Shoal out 20 nm...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
* Until 1245 AM EDT.
* At 1219 AM EDT, a strong thunderstorm was located near East Turtle
Shoal Light, moving west at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Sombrero Key Light, Bonefish Tower, Tennessee Reef Light, Toms
Harbor, Vaca Cut Daybeacon 13, Money Key and East Turtle Shoal
Light.
LAT...LON 2478 8072 2457 8071 2457 8129 2484 8127
TIME...MOT...LOC 0419Z 094DEG 28KT 2468 8088
HAIL...0.00IN
WIND...>34KTS
$$
WilliamsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 27, 10:25 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 27, 10:25 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Key West FL 1025 PM EDT Sun Jun 27 2021 .DISCUSSION... It has been another active afternoon and evening across the Florida Keys and surrounding waters, especially the Florida Straits. Scattered showers and isolated thunderstorms moved mainly westward at 10 to 15 knots. The storm activity was more prominent in the early afternoon and has gradually diminished as the evening progressed. However, storms are currently increasing over the eastern Florida Straits. The storms have remained below warning category. Southwest Florida flared up in the afternoon hours, sending prominent outflow boundaries on a westward track over the offshore waters of mainland Monroe. Meanwhile, the outflows eminating from the thunderstorms in western Cuba quickly faltered over the Straits. The regional infrared satellite imagery depicts an upper level low over the western Gulf of Mexico causing a large area of cloudiness. Also evident on satellite imagery is the drier airmass located to the east of Florida, resulting in only intermittent, shallow convection over the NW Bahamas. Temperatures in the island communities are in the lower 80s and the dew points are in the mid 70s. The 00Z KEY sounding still showed a moist profile and little inhibition, but there were signs of the drier airmass to our east. A wedge of dry air was present between 460 and 660 mb, which was completely absent in the morning sounding. The precipitable water (PW) value has decreased to 1.87 inches, compared to over 2.10 inches this morning and last night. The current PW is just below the 75th percentile for this time of the year. Despite that the environmental conditions are a bit drier, the atmospheric profile remains favorable for the formation of scattered showers and isolated thunderstorms during the overnight hours. Overall, the forecast is on track and no changes are neccesary. POPs are retained at 40 percent for the overnight hours. This is consistent with the latest MOS guidance and CAM models. Temperatures will settle down to near 80 degrees Fahrenheit. Moderate easterly breezes will continue to amuse the Florida Keys and surrounding waters. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, high pressure centered over the western North Atlantic will maintain moderate east to southeast breezes over the next few days. Breezes will diminish by Wednesday or Wednesday night as high pressure sags to the south and weakens across Florida. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals overnight and into tomorrow morning. Isolated showers are possible overnight, with shower coverage increasing tomorrow afternoon. Surface winds will be out of the east near 10 knots. && .CLIMATE... On this day in 1961, a daily record rainfall of 3.30 inches was recorded in Key West. Rainfall records date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 80 87 80 87 / 40 40 40 50 Marathon 80 88 80 88 / 40 40 40 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...SDR Aviation/Nowcasts....Devanas Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 27, 6:01 AM EDT, 18 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 601 AM EDT Sun Jun 27 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 601 AM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated to scattered thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 27, 11:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1158 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST 8 SW KEY LARGO 25.01N 80.52W
06/27/2021 M40.00 MPH UPPER KEYS IN MONR FL MESONET
AT 1140 PM EDT, A SOUTHEAST WIND GUST OF 35 KNOTS, OR 40
MPH, WAS OBSERVED AT THE WEATHERFLOW MESONET STATION AT
TAVERNIER SUBSTATION
1140 PM TSTM WND GST 4 SSW KEY LARGO 25.06N 80.48W
06/27/2021 M39.00 MPH UPPER KEYS IN MONR FL MESONET
AT 1140 PM EDT, A SOUTHEAST WIND GUST OF 34 KNOTS, OR 39
MPH, WAS OBSERVED AT A TEMPEST WEATHER STATION AT JERRY
NORTH JADE DRIVE.
1140 PM MARINE TSTM WIND 4 SE TEATABLE KEY 24.85N 80.62W
06/27/2021 M40.00 MPH GMZ042 FL MESONET
AT 1140 PM EDT, AN EAST-SOUTHEAST WIND GUST OF 35 KNOTS,
OR 40 MPH, WAS OBSERVED AT THE WEATHERFLOW MESONET
STATION AT ALLIGATOR REEF LIGHT.
&&
WILLIAMSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:43 PM EDT | Special Marine Warning | KEY | 47 min | |
| Jun 28, 12:02 PM EDT | Special Marine Warning | KEY | 58 min | |
| Jun 28, 12:33 PM EDT | Special Marine Warning | KEY | 27 min | |
| Jun 28, 12:54 PM EDT | Special Marine Warning | KEY | 20 min | |
| Jun 28, 1:08 PM EDT | Special Weather Statement | KEY | 37 min | |
| Jun 28, 1:13 PM EDT | Special Marine Warning | KEY | 62 min | |
| Jun 28, 1:45 PM EDT | Special Marine Warning | KEY | 60 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.